Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Blurred vision, Citalopram pills, atenolol daily, synthroid, work under fluorescent lighting

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 47 Questions
I have taken exactly two Citalopram pills and my vision gets blurry and crossed at work under industrial flourescent lighting. Is this normal. I stopped taking them last 4 days ago and I am still getting vision problems. I also take 50mg of atenolol daily and 0.05 mg of synthroid
Posted Wed, 2 May 2012 in Vision and Eye Disorders
Answered by Dr. Abhijeet Deshmukh, 12 hours later

Vision related problems are indeed reported with Citalopram. There also have been reports of retinal damage in rats after Citalopram administration. However, you may need to make sure this is not due to something else. It will be prudent to consult your Ophthalmologist for a thorough evaluation.

Keeping the possibility of these changes being caused by Citalopram, you may need to undergo relevant investigations to rule out any specific damage to the vision. You may also need to inform your doctor who prescribed Citalopram, about this incidence.

Hope this helps. Please let me know if you want to discuss more. I will be glad to help you.

Abhijeet Deshmukh, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor